Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 28, 2021, 4:48 AM CDT for Dade County, Greene County, Lawrence County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 4:48 AM CDT (09:48 UTC)
- Expired
- Apr 28, 2021, 5:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
Counties Dade County, MO, Greene County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
The text
As transmitted.
887
WWUS83 KSGF 280948
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
448 AM CDT Wed Apr 28 2021
MOZ089-090-094-095-281015-
Greene MO-Dade MO-Lawrence MO-Christian MO-
448 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
LAWRENCE...GREENE AND SOUTHERN DADE COUNTIES UNTIL 515 AM CDT...
At 447 AM CDT, Doppler radar was tracking an area of showers and
isolated thunderstorms along a line extending from 6 miles south of
Golden City to near Nixa.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these showers
and storms.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Battlefield... Willard...
Mount Vernon... Strafford...
Marionville... Clever...
Ash Grove... Fair Grove...
Greenfield... Billings...
Lockwood... Fremont Hills...
Miller... Walnut Grove...
Everton... Brookline...
This includes Interstate 44 between mile markers 33 and 90.
LAT...LON 3705 9406 3729 9405 3730 9408 3746 9408
3743 9362 3741 9308 3710 9307 3700 9317
3699 9362
TIME...MOT...LOC 0947Z 230DEG 36KT 3729 9407 3707 9333
$$
BurchfieldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:57 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 28, 3:57 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
357 AM CDT Wed Apr 28 2021
.SHORT TERM...(Today and Thursday)
Issued at 344 AM CDT Wed Apr 28 2021
Concern will continue to be flash flood potential through early
Thursday. Some strong/severe potential also exists.
Seeing the first cluster of deeper convection now moving from
northeast OK/northwest AR into far southwest MO. Subtle shortwave
embedded within the southwest flow and deeper moisture and
convergence with the nose of 850mb jet over eastern OK is helping
to maintain this convection. Have seen some stronger sub-severe
wind gust from these storm over northeast OK and will continue to
monitor in the near term. Modest instability/cape should limit
overall strong/severe potential over the next couple of hours but
it is non-zero given some vertical shear in place.
Should continue to see convection fed by a veering low level/850mb
jet with persistent low level convergence in a sw-ne oriented
elevated boundary. Upper level winds should allow storms to train
sw to ne along the low level convergence zone today. Initially the
potential for heavy rainfall and flash flooding is expected over
far sw MO as early as shortly after daybreak/7am but the rain will
spread northeast with time as the low level veers. Abundant
moisture with pwats of 1.5 inches (near the top of the chart
climatologically) will have good potential to produce a corridor
of excessive rain/flash flooding over southern MO near/south of
I-44.
Convection will continue into the evening hours before gradually
shifting southeast ahead of shortwave approaching from the
northwest and the associated sfc front. Rain amounts in the grids
are probably still a little broad brushed, but have 3-4+ inches
in a corridor just south of I-44 from Anderson-Ozark-Ava- Houston.
Amounts drop off especially to the north. Confidence in mesoscale
features even a few hours in advance is not great so there is
still some play north-south where the heaviest rain will develop.
Added a few counties to the Flash Flood Watch given our forecast
gridded output.
Severe storm potential exists as well today. Southern edge of the
convection maybe enhanced by stronger instability over far
southern MO/AR border late this morning/early this afternoon.
HRRR showing around 1000-1300 j/kg mlcape with deep layer shear
favorable for organized storms. Will need to monitor this area as
well. Any areas that can see some instability will have some
severe potential.
.LONG TERM...(Friday through Tuesday)
Issued at 344 AM CDT Wed Apr 28 2021
High pressure builds in Friday then shifts off to the southeast
early in the weekend. Showers/tstms look possible early next week
with a zonal upper flow ahead of sfc front that may move through
the region by Tuesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1154 PM CDT Tue Apr 27 2021
Scattered showers are occurring across the area late this evening
and will remain possible overnight. Late tonight and especially
on Wednesday showers and embedded storms will then increase in
coverage across the area and occurring much of the day Wednesday
at times. The best thunder potential will be during the afternoon
and early evening hours Wednesday. MVFR and possibly IFR ceilings
will occur with the shower activity. Visibilities will also lower
within the heavier showers and storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ070-071-
079>083-088>098-101>106.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...WiseHazardous weather outlook, Apr 27, 8:33 PM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 833 PM CDT Tue Apr 27 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 833 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Showers will move across the area this evening, especially across southeastern Kansas and southwestern Missouri. A few scattered storms will also be possible this evening, but a cap will limit the coverage across the area. If storms are able to develop, hail up to the size of quarters will be possible with a few of the strongest storms along and west of Highway 65. Additional showers and storms will move into the area late tonight into Wednesday. Cloud to ground lightning will be the primary risks with these storms tonight. There could be a risk for localized flash flooding late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widespread showers and thunderstorms will occur Wednesday into Thursday morning. Storm total precipitation amounts will range from 1.5 to 4 inches, with the highest amounts generally along and south of Interstate 44. Through Wednesday, there is an elevated risk for flash flooding, with the potential for training thunderstorms containing high rainfall rates. A Flash Flood Watch has been posted for areas along and south of the Interstate 44 corridor through Thursday morning. In addition, there is a marginal risk for a few strong to severe storms again on Wednesday. At this time it appears as though hail up to the size of quarters will be the primary risk with the most intense thunderstorms. A few strong wind gusts associated with Wednesday's storms can not be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Apr 28, 4:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
448 AM CDT Wed Apr 28 2021
MOZ089-090-094-095-281015-
Greene MO-Dade MO-Lawrence MO-Christian MO-
448 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
LAWRENCE...GREENE AND SOUTHERN DADE COUNTIES UNTIL 515 AM CDT...
At 447 AM CDT, Doppler radar was tracking an area of showers and
isolated thunderstorms along a line extending from 6 miles south of
Golden City to near Nixa.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these showers
and storms.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Battlefield... Willard...
Mount Vernon... Strafford...
Marionville... Clever...
Ash Grove... Fair Grove...
Greenfield... Billings...
Lockwood... Fremont Hills...
Miller... Walnut Grove...
Everton... Brookline...
This includes Interstate 44 between mile markers 33 and 90.
LAT...LON 3705 9406 3729 9405 3730 9408 3746 9408
3743 9362 3741 9308 3710 9307 3700 9317
3699 9362
TIME...MOT...LOC 0947Z 230DEG 36KT 3729 9407 3707 9333
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 44 min |
| Apr 28, 8:25 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Apr 28, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Apr 28, 8:46 AM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Apr 28, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 39 min |
| Apr 28, 9:03 AM CDT | Tornado Warning | SGF | Stone | 27 min |
| Apr 28, 9:14 AM CDT | Tornado Warning | SGF | Taney | 31 min |
| Apr 28, 9:18 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 42 min |
| Apr 28, 9:33 AM CDT | Flash Flood Warning | SGF | Christian, Taney | 6 hr |
| Apr 28, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 68 min |
| Apr 28, 9:43 AM CDT | Tornado Warning | SGF | Christian, Taney | 32 min |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Shannon | 44 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Pulaski | 11 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Stone | 10 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | McDonald | 23 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Shannon | 51 hr |
| Apr 28, 10:14 AM CDT | Tornado Warning | SGF | Christian, Douglas, Webster | 31 min |
| Apr 28, 10:15 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney, Webster, Wright | 6 hr |
| Apr 28, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Taney, Webster, Wright | 39 min |
| Apr 28, 10:24 AM CDT | Tornado Warning | SGF | Ozark | 36 min |
| Apr 28, 10:44 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Apr 28, 10:58 AM CDT | Tornado Warning | SGF | Douglas, Ozark | 32 min |
| Apr 28, 11:12 AM CDT | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Apr 28, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 33 min |
| Apr 28, 11:29 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 22 min |
| Apr 28, 11:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 41 min |
| Apr 28, 12:01 PM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 6 hr |
| Apr 28, 12:02 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 28 min |
| Apr 28, 12:07 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Apr 28, 12:30 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 30 min |
| Apr 28, 1:48 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 28, 2:09 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 28, 2:29 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 2 more | 29 hr |
| Apr 28, 2:39 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Webster, Wright | 24 hr |
| Apr 28, 3:45 PM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 24 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.